MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BLADE; BUR, EAR, NOSE AND THROAT
Model Number 1882900
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported via a manufacturer representative that there were multiple burs affected, one reported to have broken and others not drilling or "blunt" during the procedure.The patient was alive with no injury.On follow-up, it was reported that the procedure was comprehensive endoscopic sinus surgery with frontal trephines.The hcp had to open more than one drill on a case as compared to usually just using one drill per case.There were fragments detached from the device.There was a delay in the procedure because the drill was not drilling into the patient¿s bone so the procedure took longer.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal end of the inner shaft broke off.The portion that became detached measured 0.70¿ long.The break point corresponds to the distal end of the outer hub.Visually, there was wear on the inner shaft and on the adjacent faces of the hubs.There was a residue consistent with tape adhesive on the hubs.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BLADE
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8239305
Report Number1045254-2019-00016
Device Sequence Number11310100
Product Code EQJ
UDI-Device Identifier00681490047241
UDI-Public00681490047241
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2026
Device Model Number1882900
Device Catalogue Number1882900
Device Lot Number0215115426
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/04/2019
Initial Report FDA Received Date01/11/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1